FAQFAQ   SearchSearch   MemberlistMemberlist   UsergroupsUsergroups 
 ProfileProfile   PreferencesPreferences   Log in to check your private messagesLog in to check your private messages   Log inLog in 
Forum index » Medicine forums » General talk
antibiotic and upset stomach
Post new topic   Reply to topic Page 1 of 1 [3 Posts] View previous topic :: View next topic
Author Message
biscuit
medicine forum Guru Wannabe


Joined: 24 Apr 2005
Posts: 296

PostPosted: Sat Jul 30, 2005 2:12 pm    Post subject: antibiotic and upset stomach Reply with quote

I was prescribed antibiotic bactrim which I'm supposed to take with food.
One time I took it with very little food and my stomach started to hurt.
That was yesterday. Since then I make sure I eat a meal with the drug.
However, my stomach is hurting again and it started this morning, some 10
hours after my last dose with food. At first I thought I was just hungry,
but eating doesn't help. Have I damaged my stomach with that one dose
without food? What should I do?
Back to top
Mark & Steven Bornfel
medicine forum Guru


Joined: 30 Apr 2005
Posts: 888

PostPosted: Sat Jul 30, 2005 2:18 pm    Post subject: Re: antibiotic and upset stomach Reply with quote

peter wrote:

Quote:
I was prescribed antibiotic bactrim which I'm supposed to take with food.
One time I took it with very little food and my stomach started to hurt.
That was yesterday. Since then I make sure I eat a meal with the drug.
However, my stomach is hurting again and it started this morning, some 10
hours after my last dose with food. At first I thought I was just hungry,
but eating doesn't help. Have I damaged my stomach with that one dose
without food? What should I do?



No, you haven't permanently damaged your stomach. Gastric upset from
antibiotics is extremely common.
Call your physician--he/she may be able to substitute an antibiotic
that will be less irritating.

Steve

--
Mark & Steven Bornfeld DDS
http://www.dentaltwins.com
Brooklyn, NY
718-258-5001
Back to top
Jason
medicine forum Guru


Joined: 29 Apr 2005
Posts: 1119

PostPosted: Sat Jul 30, 2005 2:36 pm    Post subject: Re: antibiotic and upset stomach Reply with quote

In article <PFNGe.2105$DJ5.763@trnddc07>, "peter" <nospam@nospam.com> wrote:

Quote:
I was prescribed antibiotic bactrim which I'm supposed to take with food.
One time I took it with very little food and my stomach started to hurt.
That was yesterday. Since then I make sure I eat a meal with the drug.
However, my stomach is hurting again and it started this morning, some 10
hours after my last dose with food. At first I thought I was just hungry,
but eating doesn't help. Have I damaged my stomach with that one dose
without food? What should I do?

Hello,
I'm not a doctor. It's my guess that your stomach will heal on it's own in
couple of weeks (or less). If you still have the stomach problems at the
end of a two week period of time, you need to see your doctor. There is a
test that the doctor can do that will determine whether or not your
stomach has been damaged or if you have an ulcer. The test involves
drinking a terrible tasting solution and standing in front of an X-Ray
machine. You might consider taking Pepcid or some other brand of antacid
during those two weeks.
Jason

--
NEWSGROUP SUBSCRIBERS MOTTO
We respect those subscribers that ask for advice or provide advice.
We do NOT respect the subscribers that enjoy criticizing people.
Back to top
Google

Back to top
Display posts from previous:   
Post new topic   Reply to topic Page 1 of 1 [3 Posts] View previous topic :: View next topic
The time now is Mon Jun 25, 2018 1:40 pm | All times are GMT
Forum index » Medicine forums » General talk
Jump to:  

Similar Topics
Topic Author Forum Replies Last Post
No new posts FDA officials denied any impropriety - investigation into... georgia lyme 0 Fri Jun 30, 2006 9:56 pm
No new posts Antibiotic tested as heart disease treatment DrMaynardi lyme 0 Sun Jun 25, 2006 12:26 am
No new posts antibiotic prescription course and bacterial populations? datak pharmacy 1 Sat Jun 03, 2006 8:46 pm
No new posts Antibiotic treatment of Lyme borreliosis: what is the evi... Nutcracker lyme 8 Sat May 27, 2006 4:57 pm
No new posts Antibiotic Use and Risk of Multiple Sclerosis georgia lyme 0 Tue May 09, 2006 12:02 am

Copyright © 2004-2005 DeniX Solutions SRL
Other DeniX Solutions sites: email marketing campaigns , electronics forum, Science forum, Unix/Linux blog, Unix/Linux documentation, Unix/Linux forums


Powered by phpBB © 2001, 2005 phpBB Group
[ Time: 0.0123s ][ Queries: 16 (0.0020s) ][ GZIP on - Debug on ]